Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 192, NWS Austin/San Antonio, TX

May 9, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2007, 11:36 AM CDT for Val Verde County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2007, 11:36 AM CDT (16:36 UTC)
Expired
May 9, 2007, 12:10 PM CDT
In force
34 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Val Verde County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 4.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 091637
SVREWX
TXC465-091730-
/O.NEW.KEWX.SV.W.0192.070509T1636Z-070509T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1136 AM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF JUNO...

* UNTIL 1230 PM CDT

* AT 1131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE   
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS   
  LOCATED 17 MILES NORTHWEST OF JUNO...AND MOVING EAST TO NORTHEAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL VAL VERDE COUNTY AT 1150 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3030 10150 3014 10141 3015 10096 3029 10090
      3034 10120

$$
2 follow-up statements
000 
WWUS54 KEWX 091643
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 AM CDT WED MAY 9 2007

TXC465-091730-
/O.CON.KEWX.SV.W.0192.000000T0000Z-070509T1730Z/
VAL VERDE TX-
1140 AM CDT WED MAY 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR VAL VERDE COUNTY...

AT 1139 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 11 MILES NORTHEAST OF PANDALE...OR ABOUT 18
MILES NORTHWEST OF JUNO...MOVING NORTHEAST AT 20 MPH.

ANOTHER STRONG THUNDERSTORM 15 MILES NORTH OF LANGTRY COULD PRODUCE 
PENNY SIZED HAIL WHEN IT REACHES PANDALE BY 1225 PM CDT.
 
LAT...LON 3018 10176 2989 10176 3015 10096 3029 10090
      3034 10120

$$
000 
WWUS54 KEWX 091710
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1208 PM CDT WED MAY 9 2007

TXC465-091718-
/O.CAN.KEWX.SV.W.0192.000000T0000Z-070509T1730Z/
VAL VERDE TX-
1208 PM CDT WED MAY 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS SINCE MOVED 
OUT OF VAL VERDE COUNTY. OTHER STRONG THUNDERSTORMS ARE EXPECTED TO 
DEVELOP OVER VAL VERDE COUNTY THROUGHOUT THE AFTERNOON AND MAY 
WARRANT ADDITIONAL STATEMENTS OR WARNINGS.

LAT...LON 3018 10176 2989 10176 3015 10096 3029 10090
      3034 10120

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:42 AM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, May 9, 6:42 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 AM CDT WED MAY 9 2007

.AVIATION...
MULTILEVEL CEILINGS THIS MORNING RANGING FROM LIFR TO MVFR WILL
GRADUALLY LIFT TODAY TO VFR BY 20Z. SCATTERED SHOWERS AND ISOLD
TSTMS WILL TRAVERSE THE REGION WITH VISIBILITIES FALLING BELOW 1
MILE. OUTSIDE OF THE THUNDERSTORMS AREAS, CEILINGS WILL AGAIN
LOWER TO MVFR LEVELS ARND 06Z.

&&

.PREV DISCUSSION... /ISSUED 431 AM CDT WED MAY 9 2007/

DISCUSSION...BUSY WEATHER DAY AND NIGHT AHEAD. UPPER LEVEL TROUGH
FINALLY WILL ENTER TEXAS THIS AFTERNOON WITH INCREASING SHOWERS
AND THUNDERSTORMS FROM WEST TO EAST. A FLASH FLOOD WATCH WAS
ISSUED FROM NOON THROUGH 7 AM THURSDAY FOR THE EDWARDS
PLATEAU..RIO GRANDE PLAINS AND MUCH OF THE TEXAS HILL COUNTRY.
SOILS ARE SATURATED FROM PREVIOUS RAINS ACROSS MUCH OF THE
WATCH AREA SO ADDITIONAL SIGNIFICANT RAINFALL COULD RESULT IN
RAPID RUNOFF AND RESULTANT FLASH FLOODING IN THE WATCH AREA.
COLDER AIR ALOFT WILL INCREASE THE RISK FOR LARGE HAIL AND
DAMAGING WINDS AS THE SQUALL PUSHES ACROSS LATE TODAY AND
TONIGHT. RAINS SHOULD BE TAPERING OFF FROM THE WEST BY LATE
THURSDAY INTO EARLY FRIDAY AS THE UPPER LOW MOVES SOUTHEAST
INTO THE NORTHWEST GULF. RIDGING ALOFT WILL BUILD ACROSS OVER
THE WEEKEND WITH DAYTIME TEMPERATURES RISING A FEW DEGREES.
ANOTHER WEAK WAVE WILL MOVE SOUTHEAST IN NORTHWEST FLOW ALOFT
MONDAY GIVING A SLIGHT CHANCE OF RAIN TO EASTERN SECTIONS...
OTHERWISE RIDGING ALOFT WILL DOMINATE THROUGH MIDWEEK WITH
SEASONAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  63  83  62  87 /  20  50  40  30  -
AUSTIN BERGSTROM INTL AIRPORT  83  62  82  58  86 /  20  50  40  30  -
DEL RIO INTL AIRPORT           82  64  87  64  87 /  50  50  -   -   -
SAN ANTONIO INTL AIRPORT       83  64  83  62  86 /  20  50  40  30  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH THURSDAY MORNING FOR
THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...
FRIO...GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK...
MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA.

&&

02/06
Hazardous weather outlook, May 9, 5:26 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT WED MAY 9 2007

TXZ171>173-183>194-202>209-217>225-228-101030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
526 AM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT
OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH
FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH
CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

In the hours before

Local storm report, May 9, 11:02 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1102 AM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     HAIL             1 N PANDALE             30.20N 101.55W
05/09/2007  M1.00 INCH       VAL VERDE          TX   CO-OP OBSERVER

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:08 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 1:02 AM CDTFlash Flood WarningEWXEdwards3 hr
May 9, 3:47 AM CDTFlash Flood WatchEWXBandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more21 hr
May 9, 6:16 AM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 7:58 AM CDTFlash Flood WarningEWXEdwards2 hr
May 9, 9:23 AM CDTFlash Flood WarningEWXReal3 hr
May 9, 9:48 AM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
May 9, 10:36 AM CDTSevere Thunderstorm WarningEWXVal Verde54 min
May 9, 3:25 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 5:59 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney61 min
May 9, 6:38 PM CDTSevere Thunderstorm WarningEWXReal58 min
May 9, 6:46 PM CDTSevere Thunderstorm WarningEWXUvalde59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.